MAUDE Adverse Event Report: COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number AB14W020100150
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician attempted to use a nanocross pta balloon with a 7fr non-medtronic sheath during treatment of a soft tissue lesion in the p atient¿s distal left non-medtronic.Slight vessel calcification and moderate tortuosity are reported.There was no damage noted to packaging, i.E.Shelf carton, hoop/tray.There were no issues noted when removing the device from the hoop/tray.Ifu was followed and the device was prepped without issue.A non-medtronic inflation device was used for balloon inflation.The device was passed through a previously deployed stent.No resistance was noted during advancement.A balloon burst is reported at 8atm during balloon inflation.Two prior inflations had been applied the device.The burst was noted during removal of the balloon from the patient.The procedure was completed as normal.There was no patient injury reported.
 
Additional Manufacturer Narrative
Additional information there was no patient injury reported.No damage reported to the previously deployed stent, the device was safely removed from the patient and no intervention was performed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation visual inspection of the balloon confirmed a detached balloon/circumferential tear.The proximal part of the balloon was detached at approx.9cm distal to the proximal marker band.The distal end of the balloon is visibly detached under the microscope just distal to the distal marker band.Both marker bands are present and intact.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NANOCROSS 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key11804941
Report Number2183870-2021-00182
Device Sequence Number11674244
Product Code LIT
UDI-Device Identifier00763000109509
UDI-Public00763000109509
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K082854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2023
Device Model NumberAB14W020100150
Device Catalogue NumberAB14W020100150
Device Lot NumberB073420
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2021
Initial Date Received by Manufacturer 05/06/2021
Supplement Date Received by Manufacturer05/31/2021
05/31/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date06/03/2021
06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1